Benadryl Allergy Liquid Dye Free 4oz
(14 Epinions reviews)
Epinions Product Rating:
Children’s Benadryl Dye-Free Allergy Liquid Medication
May 31, 2004
Review by Bonnie Sayers
Rated a Very Helpful Review
Pros:dye-free, promotes sleepiness
Cons:you will need water to wash down the bubble gum flavor
The Bottom Line: Relieves many symptoms for children over age six and adults that suffer from allergies and want a good night's sleep
I purchased the Childrens Benadryl Dye-Free Allergy Liquid Medication for the purpose of producing sleepiness in my nine-year old son. He has always had a hard time falling asleep, and even the classical music tapes and the nightlight were making matters worse. Last month he stayed home from school one day due to not getting to sleep until midnight.
Recommend this product?
Many families on my disability lists go through the same nightly rituals in trying to get their child on the autism spectrum to sleep. I read of families that give their children Benadryl to assist in the sleep process. Other children like my younger son are on specific medications that promote sleep in record time. The other option was Melatonin, which I was not yet ready to try.
I did not want to take my son to the Pediatrician and ask for a prescription so I headed to Rite Aid and purchased Childrens Benadryl Dye-Free Allergy Liquid Medication for $5.99 in April of 2004. The expiration date noted on the box and label of the bottle is for 09/2005. There is four ounces of clear liquid in the bubble gum flavor. The scent gives away the flavor, but the taste is another story.
My son was not keen on taking a clear liquid and keeps asking me for the pink bottle that we store in the refrigerator. He loves those antibiotics! We had already been using the Childrens Benadryl Allergy Fastmelt, which is for the relief of the same symptoms - sneezing, itchy, water eyes, itchy throat, runny nose due to colds, hay fever or other upper respiratory allergies. My son enjoys taking the melt in your mouth dissolving tablets, but I prefer a dye-free product instead. I will have to look around and see if the tablets are available as dye-free because this would make having both products on hand obsolete and unnecessary.
For children between the ages of six and twelve the dosage is one to two teaspoons every four to six hours with not more than 6 doses in any twenty-four hour period. That statement leaves a big gap in how many teaspoons a child should be getting, depending on if you opt for one or two teaspoons in a dose. Luckily for us my son was only taking one teaspoon at 8 pm to push the sleep process along.
Before my son would even swallow a spoonful a bottle of water had to be in his hand for a quick chaser. I tried a teaspoon once and it was not that bad with no after taste, but the scent is more like bubble gum than the actual taste. The desired affect worked within thirty minutes and my son found it easy to fall asleep. On the one hand we had a winning formula, but my son was not happy with taking this on a nightly basis from Sunday through Thursday. I ended up purchasing chewable Melatonin and he gets to sleep really fast, likes the tablets and has no need for water.
Adults and children over the age of twelve can take from 2-4 teaspoonfuls for a dose, although that seems like quite a lot of medicine and your bottle would deplete rapidly. This is best stored at room temperature and out of reach of children, especially since it is clear and smells yummy. The lid is white, with a press down and twist off release and a diagram showing how to do it correctly. The bottle is child-proof, but for those of us with skin conditions or arthritis it is difficult at times to open.
It is mentioned that using Childrens Benadryl Dye-Free Allergy Liquid Medication will cause drowsiness and to avoid using heavy machinery and use caution when driving. Adults need to avoid drinking alcohol when taking this medication. Any other product that contains diphenhydramine cannot be used at the same time, including those for the skin used topically. I was curious about this specific warning, especially since I purchase numerous creams, lotions and ointments for my skin, so I did a google search to learn more about this ingredient. It turns out the brand name for this is Benadryl and after checking my Sudafed and numerous creams I had nothing to fear.
Antihistamines are not recommended for children or adults with lung disease or glaucoma. This makes me a bit nervous because at my recent eye exam they told me I have to take another glaucoma test for some reason. I take prescription Benadryl each night to stop the itching due to my eczema. I think for the time being I will take the Atarax to be on the safe side. According to mentalhealth.com, an overdose of antihistamines in children can cause hallucinations, convulsions or death. For adults and children it may diminish mental alertness and cause excitability.
As with other medications for women who are pregnant or breast-feeding check with your Physician before taking. Another plus for the Childrens Benadryl Dye-Free Allergy Liquid Medication is the fact that it is sugar and alcohol free. Each teaspoonful contains 5 ml of diphenhydramine HCI 12.5 mg. The inactive ingredients are - Carboxymethylcellulose Sodium, Citric Acid, Flavor, Glycerin, Purified Water, Saccharin Sodium, Sodium Benzoate, Sodium Citrate, Sorbitol Solution .
I did notice that while my son was taking the Childrens Benadryl Dye-Free Allergy Liquid Medication he woke up with no sneezing or allergy symptoms. I honestly did not feel comfortable giving this to him several nights a week and he was not too happy taking it, but it does work as stated.
Childrens Benadryl Allergy Fastmelt
Read all comments (5)
Share this product review with your friends
Benadryl Allergy Tablets are designed to help people combat virtually all of their common allergy symptoms. These Benadryl Ultratab Tablets, 24 ct, co...
ALLERGY & SINUS MEDICINE DIPHENHYDRAMINE HCI 25MG ANTIHISTAMINE. SNEEZING. ITCHY, WATERY EYES. RUNNY NOSE. ITCHY THROAT.
Generic Benadryl Allergy - Diphenhydramine (50mg) - 1000 Capsules Upgrade to 2-Day Air for just $5.99! $31.95 $25.39 Details Manufacturer: SDA Laborat...
Uses:Temporarily relieves these symptoms due to hay fever or other upper respiratory allergies: runny nose sneezing itchy, watery eyes itching of the ...
Find cold, cough and allergy at Target.com! Get effective relief from your allergies with benadrylallergy liqui-gels -- antihistamine relief that is d...
Uses:Temporarily relieves these symptoms due to hay fever or other upper respiratory allergies:runny nose sneezing itchy, watery eyes itching of the n...
The Lotoons Store NEW Benadryl Allergy Diphenhydramine Hydrochloride Antihistamine Ultratab Tablets - 24 count (Pack of 2) 1. NO SALES TAX 2. LOW COST...
Diphenhydramine HCL 50mg Generic for Benadryl Allergy Medicine and Antihistamine 1000 Capsules
When your child is sick with allergy symptoms, give them long-lasting relief with the Benadryl D Grape Flavor Liquid Children's Allergy Sinus Medicine...
600 BENADRYL ALLERGY 25mg ULTRATABS ~ LOW BUY IT NOW PRICE FAST SHIPPING! PHOTO SHOWS 100, BUT YOU WILL RECEIVE 600 BRAND NEW SEALED BENADRYL ALLERGY ...